Alert archive / Nebraska / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 97, NWS Cheyenne, WY
NWS Cheyenne, WY issued this severe thunderstorm warning at Jul 18, 2007, 4:43 PM MDT for Sioux County, Nebraska. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 18, 2007, 4:43 PM MDT (22:43 UTC)
- Expired
- Jul 18, 2007, 5:30 PM MDT
- In force
- 47 min
- Issued by
- NWS Cheyenne, WY
- Area
- Counties, with a storm outline in the text
County Sioux County, NE
The radar
The Rapid City radar (KUDX), 172 km from the middle of the area, began a volume at 22:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Rapid City, SD (KUNR), launched 12:00Z, 10.7 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 891 J/kg
- Mixed-layer CIN
- -281 J/kg
- Mixed-layer LCL
- 1301 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 21 m²/s²
- 0-3 km storm-relative helicity
- 64 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KCYS 182243 SVRCYS NEC165-182330- /O.NEW.KCYS.SV.W.0097.070718T2243Z-070718T2330Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CHEYENNE WY 443 PM MDT WED JUL 18 2007 THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN SIOUX COUNTY IN THE PANHANDLE OF NEBRASKA... * UNTIL 530 PM MDT * AT 439 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR HARRISON...OR ABOUT 33 MILES EAST OF LUSK...AND MOVING NORTHEAST AT 55 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... NORMAN RESERVOIR BY 455 PM MDT... IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. TAKE COVER IN A STURDY STRUCTURE UNTIL THE STORM PASSES. REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN CHEYENNE AT 1-800-269-6220. LAT...LON 4297 10401 4243 10402 4243 10350 4297 10352 $$ GRIFFITH
2 follow-up statements
000 WWUS55 KCYS 182256 SVSCYS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 456 PM MDT WED JUL 18 2007 NEC165-182330- /O.CON.KCYS.SV.W.0097.000000T0000Z-070718T2330Z/ SIOUX NE- 456 PM MDT WED JUL 18 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM MDT FOR NORTHERN SIOUX COUNTY... AT 448 PM MDT...A SEVERE THUNDERSTORM WAS REPORTED PRODUCING GOLF BALL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 8 MILES NORTHEAST OF HARRISON...OR ABOUT 35 MILES EAST OF LUSK...MOVING NORTHEAST AT 55 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... NORMAN RESERVOIR BY 500 PM MDT... THIS STORM HAS A HISTORY OF PRODUCING WIDESPREAD WIND DAMAGE ACROSS SIOUX COUNTY. THIS IS AN EXTREMELY DANGEROUS SITUATION. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN CHEYENNE AT 1-800-269-6220. LAT...LON 4297 10401 4243 10402 4243 10350 4297 10352 $$ GRIFFITH
000 WWUS55 KCYS 182327 SVSCYS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 527 PM MDT WED JUL 18 2007 NEC165-182337- /O.EXP.KCYS.SV.W.0097.000000T0000Z-070718T2330Z/ SIOUX NE- 527 PM MDT WED JUL 18 2007 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN SIOUX COUNTY EXPIRES AT 530 PM MDT... THE STORM HAS DECREASED IN INTENSITY AND IS NO LONGER SEVERE. THEREFORE...THE WARNING WILL BE ALLOWED TO EXPIRE. THE STORM HAS EXITED THE WARNED AREA. THEREFORE...THE WARNING WILL BE ALLOWED TO EXPIRE. REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN CHEYENNE AT 1-800-269-6220. LAT...LON 4297 10401 4243 10402 4243 10350 4297 10352 $$ GRIFFITH
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 18, 2:55 PM MDT, 1 hour 48 minutes earlier.
Area forecast discussion, Jul 18, 2:55 PM MDT, 1 hour 48 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 255 PM MDT WED JUL 18 2007 .SHORT TERM...THROUGH FRI. A HIGH AMPLITUDE RIDGE WILL DOMINATE THE REGION TONIGHT THROUGH FRI...ALTHOUGH THE RIDGE AXIS WILL GRADUALLY MOVE EASTWARD DURING THE PERIOD. A SHORTWAVE CURRENTLY MOVING CLOCKWISE AROUND THE RIDGE AXIS IS CURRENTLY TRIGGERING STRONG STORMS OVER THE SD BLACK HILLS...AND SOME OF THESE STRONGER STORMS COULD WELL DEVELOP OVER NORTHEASTERN PORTIONS OF THE CYS FORECAST AREA THIS AFTERNOON AND PERSIST INTO THIS EVENING. THIS IS IN ACCORDANCE WITH THE SPC DAY1 OUTLOOK. FOR THIS REASON...WILL GO WITH A CHANCE OF SEVERE STORMS UNTIL MID EVENING FOR NIOBRARA COUNTY WY AS WELL AS NORTHERN PORTIONS OF THE WESTERN NEB PANHANDLE. THE PRIMARY THREATS FROM THE STRONGER STORMS WILL BE HAIL AND STRONG OUTFLOW WINDS. THE AFOREMENTIONED SHORTWAVE WILL ALSO PUSH A SURFACE COLD FRONT THROUGH MUCH OF THE FORECAST AREA THROUGH THIS EVENING. WILL CARRY A CHANCE OF WEAKER STORMS FROM MID EVENING THROUGH ABOUT MIDNIGHT TONIGHT. THE AIRMASS BEHIND THE FRONT WILL BECOME NEARLY SATURATED LATE TONIGHT THUS SOME LOW CLOUDS ARE POSSIBLE UNTIL ABOUT MID MORNING THU. THU WILL NOT BE AS HOT AS TODAY...WITH A CHANCE OF GARDEN VARIETY STORMS PRIMARILY OVER THE WY PORTION OF THE FORECAST AREA. FRI WILL BE A FEW DEGREES WARMER AS HEIGHTS AND THICKNESS VALUES BEGIN TO INCREASE. MID LEVEL MOISTURE DRIFTING NORTHWARD FROM CENTRAL AND WESTERN CO WILL WARRANT A SMALL CHANCE OF AFTERNOON STORMS FRI OVER THE HIGHEST MOUNTAINS AND ADJACENT CARBON COUNTY. .LONG TERM...FRIDAY NIGHT THROUGH TUESDAY. EXPECT UPPER LEVEL RIDGE TO REMAIN OVER THE HIGH PLAINS THROUGH THE EXTENDED PERIOD. SREF ENSEMBLES SHOW 500MB HEIGHTS OF ONE TO TWO STANDARD DEVIATIONS ABOVE NORMAL. THUS EXPECT HIGH TEMPERATURES TO BE NEARLY 8 TO 10F DEGREES ABOVE SEASONAL NORMALS. HOWEVER TEMPERATURES THROUGH THE PERIOD NEARLY 5 TO 7F DEGREES BELOW RECORD HIGH TEMPERATURES FOR MUCH OF SOUTHEAST WYOMING AND THE NEBRASKA PANHANDLE. EXPECT CHANCES OF THUNDERSTORMS ON FRIDAY NIGHT AS MOISTURE FROM THE COLORADO GET PULLED NORTHWARD MAINLY WEST OF INTERSTATE 25. SATURDAY THROUGH MONDAY WILL HAVE LIMITED MOISTURE ACROSS THE AREA UNDER THE UPPER LEVEL HIGH. WILL MOST LIKELY GET SOME AFTERNOON CONVECTION OVER THE OVER THE MOUNTAINS. NO PARTICULAR DAY APPEARS TO BE SIGNIFICANT OVER THE OTHER WITH JUST SLIGHT CHANCE OF THUNDERSTORMS OVER THE MOUNTAINS WITH LITTLE UPPER LEVEL SUPPORT INDICATED BY THE MODELS. COOLER TEMPERATURES EXPECTED ON WEDNESDAY AS GFS INDICATED WEAK COOL FRONT AND UPPER LEVEL DISTURBANCE MOVE ACROSS MONTANA AND SHIFTING SOUTHWARD. HOWEVER...LARGER DIFFERENCES IN THE ECMWF AND GFS IN LOCATIONS OF UPPER LEVEL FEATURES. THUS WILL NOT MAKE TOO MANY DIFFERENCES. && .AVIATION...VFR CONDITIONS EXPECTED THROUGH THU. SCATTERED THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AND EVENING BUT CEILINGS AND VISIBILITIES SHOULD ABOVE MVFR CRITERIA. LOW LEVEL MOISTURE WILL INCREASE EAST OF THE LARAMIE RANGE TONIGHT WITH SOME STRATUS OR STRATOCUMULUS CLOUDS EXPECTED...BUT AGAIN VFR CONDITIONS SHOULD PREVAIL. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...NONE. NE...NONE. && SHORT TERM/AVIATION...JR LONG TERM....MG
Hazardous weather outlook, Jul 18, 10:57 AM MDT, 5 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 1057 AM MDT WED JUL 18 2007 NEZ001>003-021-WYZ060-191130- SIOUX-DAWES-BOX BUTTE-MORRILL-NIOBRARA- 1057 AM MDT WED JUL 18 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE AND SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS WILL OCCUR ACROSS THE AREA THIS AFTERNOON AND EVENING. SOME OF THE STORMS MAY BE SEVERE. THE MAIN THREAT WITH THE STORMS WILL BE LARGE HAIL...GUSTY WINDS TO 60 MPH AND BRIEF HEAVY RAIN. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE NEZ019-020-054-055-WYZ059-061>070-191130- SCOTTS BLUFF-BANNER-KIMBALL-CHEYENNE-CONVERSE-SOUTHWEST CARBON- NORTH CARBON-SNOWY RANGE-NORTH LARAMIE RANGE-LARAMIE VALLEY- LARAMIE RANGE-PLATTE-GOSHEN-CHEYENNE FOOTHILLS-PINE BLUFFS- 1057 AM MDT WED JUL 18 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE AND SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS WILL OCCUR ACROSS THE AREA THIS AFTERNOON AND EVENING. SMALL HAIL AND WIND GUSTS UP TO 50 MPH ARE POSSIBLE WITH THE STORMS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE IS A SLIGHT CHANCE OF LATE DAY THUNDERSTORMS IN THE MOUNTAINS EACH DAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE
In the hours before
Local storm report, Jul 18, 4:11 PM MDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
411 PM MDT WED JUL 18 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0408 PM HAIL 20 NNW HARRISON 42.96N 104.03W
07/18/2007 E0.75 INCH SIOUX NE TRAINED SPOTTER
&&
RUBINLocal storm report, Jul 18, 4:18 PM MDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
418 PM MDT WED JUL 18 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0414 PM TSTM WND GST 18 N HARRISON 42.95N 103.88W
07/18/2007 M50 MPH SIOUX NE MESONET
0414 PM TSTM WND GST 18 N HARRISON 42.95N 103.88W
07/18/2007 M58 MPH SIOUX NE MESONET
&&
RUBINLocal storm report, Jul 18, 4:18 PM MDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE CHEYENNE WY
418 PM MDT WED JUL 18 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0414 PM TSTM WND GST 18 N HARRISON 42.95N 103.88W
07/18/2007 M58 MPH SIOUX NE MESONET
&&
RUBINLocal storm report, Jul 18, 4:37 PM MDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
437 PM MDT WED JUL 18 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 PM HAIL HEMINGFORD 42.32N 103.08W
07/18/2007 E0.75 INCH BOX BUTTE NE TRAINED SPOTTER
HAIL OCCURRED FROM 430 PM TO 435 PM MDT
0430 PM HAIL HEMINGFORD 42.32N 103.08W
07/18/2007 E0.88 INCH BOX BUTTE NE LAW ENFORCEMENT
HAIL OCCURRED FROM 430 PM TO 435 PM MDT
&&
RUBINThe office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 18, 3:57 PM MDT | Severe Thunderstorm Warning | CYS | Sioux | 48 min |
| Jul 18, 4:03 PM MDT | Severe Thunderstorm Warning | CYS | Dawes | 42 min |
| Jul 18, 4:29 PM MDT | Severe Thunderstorm Warning | CYS | Box Butte | 46 min |
| Jul 18, 5:09 PM MDT | Severe Thunderstorm Warning | CYS | Dawes | 51 min |
| Jul 18, 5:11 PM MDT | Severe Thunderstorm Warning | CYS | Box Butte | 49 min |
| Jul 18, 5:40 PM MDT | Severe Thunderstorm Warning | CYS | Morrill | 35 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.